| Home | E-Submission | Sitemap | Contact Us
logo
Korean J Med > Volume 87(4); 2014 > Article
The Korean Journal of Medicine 2014;87(4): 496-500.
Azacitidine 移섎즺 썑 룓 넀긽씠 諛쒖깮븳 怨⑥닔삎꽦씠긽利앺썑援 1삁
源샇泥, 源긽삎, 븞吏솚, 沅뚰삙誘, 理쒖쥌븳, 源깭삎, 씠젣솚
슱궛븰援 쓽怨쇰븰 궡怨쇳븰援먯떎
Azacitidine-Induced Lung Injury in a Patient with Myelodysplastic Syndrome
Ho Cheol Kim, Sang Hyung Kim, Jee Hwan Ahn, Hye Mi Kwon, Jong Han Choi, Tae Hyung Kim, Je-Hwan Lee
Department of Internal Medicine, University of Ulsan College of Medicine, Seoul, Korea
Corresponding Author: Je-Hwan Lee ,Tel: +82-2-3010-3218, Fax: +82-2-3010-6885, Email: jhlee3@amc.seoul.kr
Received: 2013. 11. 3;  Accepted: 2014. 1. 9.
This is an Open Access article distributed under the terms of the Creative Commons Attribution NonCommercial License (http://creativecommons.org/licenses/bync/3.0/) which permits unrestricted noncommercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
ABSTRACT
In randomized phase 3 clinical trials azacitidine has been shown to prolong survival in patients with higher-risk myelodysplastic syndrome (MDS). Therefore, azacitidine therapy should be considered for treating MDS patients with higher-risk disease. A 78- year-old male was administered the first cycle of azacitidine treatment for higher-risk MDS. On day three of chemotherapy he complained of fever and dyspnea, and radiographic findings revealed bilateral perihilar-peribronchial infiltration and a small amount of pleural effusion. Considering the possibility of pneumonia, intravenous broad-spectrum antibiotics were administered and azacitidine therapy was discontinued. Upon improvement of the patient셲 subjective symptoms and radiographic abnormalities, azacitidine therapy was resumed. However, fever and dyspnea developed again upon recommencement of azacitidine therapy. A diagnosis was made of azacitidine-induced lung injury and corticosteroid treatment was administered. Although lung injury is a rare complication induced by azacitidine, physicians should be aware of this life-threatening side effect.
Keywords: Myelodysplastic Syndrome; Azacitidine; Lung injury
Editorial Office
101-2501, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea
Tel: +82-2-793-4364, 4311   Fax: +82-2-790-0993    E-mail: kaim@kams.or.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Association of Internal Medicine. All rights reserved.                powerd by m2community